MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XP CA 19-9; IMMUNOLOGICAL TEST FOR CA 19-9 ANTIGEN

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XP CA 19-9; IMMUNOLOGICAL TEST FOR CA 19-9 ANTIGEN
Model Number N/A
Medical Device Problem Codes High Test Results (2457); No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/18/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The cause for the discordant ca19-9 results is unknown.Siemens healthcare diagnostics is investigating.The ifu states in the interpretation of results section: "results of this assay should always be interpreted in conjunction with patient's medical history, clinical presentation and other findings." the ifu states in the limitations section: warning "do not use the advia centaur ca 19-9 assay as a screening test or for diagnosis.Do not predict disease recurrence solely on levels of advia centaur ca 19-9.Normal levels of advia centaur ca 19-9 do not always preclude the presence of disease.Note do not interpret serum levels of ca 19-9 as absolute evidence of the presence or the absence of malignant disease.Before treatment, patients with confirmed gi carcinoma frequently have levels of ca 19-9 within the range observed in healthy individuals.Additionally, elevated levels of ca 19-9 can be observed in patients with nonmalignant diseases.Measurements of ca 19-9 should always be used in conjunction with other diagnostic procedures, including information from the patient's clinical evaluation.The concentration of ca 19-9 in a given specimen determined with assays from different manufacturers can vary because of differences in assay methods, calibration, and reagent specificity.Ca 19-9 determined with different manufacturers' assays will vary depending on the method of standardization and antibody specificity.Therefore, it is important to use assay specific values to evaluate quality control results." mdr 1219913-2020-00023 was filed for the same event for advia centaur xp #1 result.
 
Event or Problem Description
Two discordant high results were obtained on one patient sample with the advia centaur xpt ca19-9 immunoassay.The patient sample was tested on two advia centaur xp systems and similar high results were obtained between the systems.The results were reported to physician and questioned.A new sample from the same patient was obtained at a later date and tested with atellica im ca19-9 immunoassay on two systems.Lower results were obtained on both systems.A corrected report was issued with the lower results.Quality control was within specification for all systems used for testing.Patient treatment was not prescribed or altered.There was no report of adverse health consequences due to the discordant high ca19-9 results.
 
Additional Manufacturer Narrative
Siemens healthcare diagnostics filed initial mdr 1219913-2020-00024 on 01/21/2020.Additional information from 04/02/2020: siemens healthcare diagnostics has investigated a customer complaint of falsely elevated results on one patient sample using the advia centaur xp ca 19-9 immunoassay compared to results from a redraw of the same patient using the atellica im ca 19-9 immunoassay at a later date.Requests for the samples were made by siemens for further investigation, however the samples were not available.Without the sample, siemens is unable to determine whether there was a true change in patient ca19-9 levels or if a platform or reagent lot difference was the root cause of the discordancy.Siemens reviewed manufacturing quality control results from advia centaur ca19-9 reagent lot 452 (complaint lot) and atellica im ca19-9 reagent lot 456 and all specifications were met.In addition, routine troubleshooting did not identify an issue in the customer's laboratory.Siemens concluded that there is a potential specific issue with the patient sample, and possibly a change in patient treatment between the draw dates.Pre-analytical variables can affect the quality of the sample, and deviation from recommended best practices can impact results.While there is insufficient information to determine the cause of the discordant result, siemens cannot rule out pre-analytical variables or sample specific issues as contributing factors.No product problem has been identified.No further investigation required.Section h6, the device, method, results and conclusion codes were updated to reflect the additional information.Mdr 1219913-2020-00023 supplemental report 1 was filed for the same event.

Brand Name
ADVIA CENTAUR XP CA 19-9
Common Device Name
IMMUNOLOGICAL TEST FOR CA 19-9 ANTIGEN
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict avenue
tarrytown NY 10591 5097
MDR Report Key9612375
Report Number1219913-2020-00024
Device Sequence Number16874484
Product Code NIG
UDI-Device Identifier00630414574257
UDI-Public00630414574257
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
K031393
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/02/2020
Device Model NumberN/A
Device Catalogue Number10491379
Device Lot Number052452
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/03/2020
Supplement Date Received by Manufacturer04/02/2020
Initial Report FDA Received Date01/21/2020
Supplement Report FDA Received Date04/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age57 YR